Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

CMF Question

Options
1276277278279280282»

Comments

  • ml143333
    ml143333 Member Posts: 190
    edited June 2017
    Options

    NCBeachGirl - the effects of chemo are cumulative so they tend to compound over time, especially the fatigue. You seem to have a great attitude though, you'll do great!

  • NCBeachGirl
    NCBeachGirl Member Posts: 21
    edited June 2017
    Options

    Hi again,

    Newest side effect: ascites. Fluid-filled bloating of the abdomen. I look like I swallowed a semi-filled giant water balloon.

    I looked it up and it's the first SE to scare me. I know I should call the cancer center, but I'm afraid they'll tell me to go to the ER. It's late, my evening meds will put me to sleep in about half an hour, my hair is dirty, and I just don't wanna go!

    But it could be a sign of something serious, liver or heart problems, or some kind of problem with protein. I don't know. I don't really want to know until morning.

  • mandy1313
    mandy1313 Member Posts: 978
    edited June 2017
    Options

    NC Girl:

    Just read your evening post. I had a lot of bloating during my CMF--but i was lucky and it happened early enough in the day so that I just phoned or emailed my doctor and usually was told not to worry. But if you think you are having a serious side effect, call your onc's office and see what they say--ask if you can wait till the morning. Don't take a chance.

    And let us all know how you are tomorrow.

    Hugs

    Mandy1313

  • moodyblues
    moodyblues Member Posts: 393
    edited June 2017
    Options

    NCbeachgirl.  You okay today?

  • ml143333
    ml143333 Member Posts: 190
    edited June 2017
    Options

    NCBeachGirl - how are you today?

  • Tineandjoe
    Tineandjoe Member Posts: 3
    edited June 2017
    Options

    is anyone starting CMF or recently started? All the forums are old....

  • Tineandjoe
    Tineandjoe Member Posts: 3
    edited June 2017
    Options

    are you still on CMF? I startjune 19th and can't find too much information on the side effects to expect. How are you feeling now? Are you still on this regimen??

  • ml143333
    ml143333 Member Posts: 190
    edited June 2017
    Options

    Good morning TineandJoe!

    What specific questions regarding side effects do you have? My experience with CMF was that there are definitely some GI issues to deal with and we all have different experiences. I experienced fatigue that increased with the number of infusions. My hair thinning starting after my second infusion, but no one really noticed but me and my hair dresser. There are some good shampoos that you can use. I believe my hair dresser recommended Nioxin. I also experienced some nausea, but if I kept up with the anti-nausea meds, it was usually tolerable. If I was going to get a Neulasta shot the next day, I started taking Claritin about 3 days before my infusion and 2 days after to help combat the bone pain.

    I did experience blood clots, but that had more to do with the port than anything else, but if I wasn't having chemo, I would not have had the port.

    If you have any specific questions, please feel free to ask.

  • mandy1313
    mandy1313 Member Posts: 978
    edited June 2017
    Options

    Hi there TineandJoe! Mandy really stated what I would have said, only more eloquently. Let us know what your questions are and someone will be able to respond. Everyone reacts slightly differently to chemo but one thing I found useful was to have some of the over the counter meds at home ahead of time. My onc had suggested having pepcid ac (for possible heartburn), immodium (for possible diarrea) as well as a stool softener because sometimes the anti-nausea meds can bind you. I also had ginger candies and ginger ale which helped with nausea a great deal but I did take the meds for nausea and they helped. I never had a port and had IV infusions of CMF....so I did not have port problems that Mandy did.

    The 19th is next Monday--so stop by as often as you like and let us know how you are doing.

    Hugs

    Mandy1313

  • sheltiesandart
    sheltiesandart Member Posts: 1
    edited June 2017
    Options

    Hi Tineandjoe! I finally decided to register so that we could go through CMF together! I had my first treatment on 5/31 and my second treatment on 6/14. Side effects wise they both treated me about the same though I think it took an extra day to feel "normal" with the second one. I feel pretty good today. My main thing was fatigue and lack of appetite. It's tough to get all the fluids down though I found iced, lemon herbal tea to be the easiest. I didn't really have nausea but my stomach felt a bit "off" a few times in the couple of days following each treatment so I took the med I was prescribed and felt fine. I was a little constipated the first time and my MO said prunes, so I've been having them daily and it has helped - fortunately I like them! My main worry is actually my veins. Both of the veins they have used feel bruised and there is now a little knot on the first one. I hope I've got enough left for four more treatments. I'm going every two weeks with a Neulasta shot the day after chemo. That has been OK too - stiff neck and shoulders and some tenderness in those areas which feels like overworked muscles - but no real pain.

    I hope you've done OK with your first round.

  • fukcancer
    fukcancer Member Posts: 8
    edited February 2019
    Options

    Hi everyone,

    I'm on CMF, the 28 day regimen with the oral cytoxan pills. I've finished 4 of 6 rounds. So far the worst side effect for me has been hair loss. I'm guessing I've lost 75- 80% of my hair. It continues to shed every day. I've been wearing a wig since the 3rd treatment. I'm really bummed about this. I feel like my oncologist downplayed the haircut loss, claiming it might thin but I wouldn't “lose my hair". Yet here I am wearing a wig everyday. It will take me years to grow back my long hair. Has anyone else lost a significant amount of hair on CMF? Did your hair eventually return to normal?

    I’m also concerned that oncologists downplay hormonal therapy, which I was told I would need. I’m currently on Lupron and hate it. The hot flashes and lack of libido are the worst. And this is supposed to be long term. After chemo, im going to try switching to tamoxifen but I’m pretty concerned about going on this drug based on the side effects that I’ve read about. Feeling very demoralized right now

  • ml143333
    ml143333 Member Posts: 190
    edited February 2019
    Options

    I had 8 CMF infusions and did not lose my hair so I can't help there and am sorry that you are going through this.

    I am on Aromasin right now and have gained so much weight and hate it. Hot flashes still happen regularly and libido is pretty much on-existent. I think if I could lose some weight and feel better about looking at myself that some libido would return.